Alert archive / Texas / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 11, 2017, 3:42 AM CST for 15 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Feb 11, 2017, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2017, 3:42 AM CST (09:42 UTC)
- In effect from
- Feb 11, 2017, 12:00 PM CST
- Expired
- Feb 11, 2017, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 54 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3858 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS84 KAMA 110942 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 342 AM CST Sat Feb 11 2017 OKZ003-TXZ004-005-010-015-020-111045- /O.CAN.KAMA.FW.A.0002.170211T1800Z-170212T0100Z/ Beaver-Ochiltree-Lipscomb-Hemphill-Wheeler-Collingsworth- 342 AM CST Sat Feb 11 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE WESTERN OKLAHOMA PANHANDLE, AS WELL AS WESTERN, CENTRAL, AND SOUTHERN PARTS OF THE TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. The Fire Weather Watch will be replaced with a Fire Danger Statement. $$ OKZ001-002-TXZ001>003-006>009-011>014-016>019-120100- /O.UPG.KAMA.FW.A.0002.170211T1800Z-170212T0100Z/ /O.NEW.KAMA.FW.W.0003.170211T1800Z-170212T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Donley- 342 AM CST Sat Feb 11 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity...which is in effect from noon today to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore...Hutchinson... Roberts...Oldham...Potter...Carson...Gray...Deaf Smith... Randall...Armstrong and Donley. * 20 Foot Winds...West southwest 20 to 30 mph with gusts closer to 40 mph. * Relative Humidity...as low as 9 percent. * Timing...From noon until 7pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 11, 3:40 AM CST, 2 minutes earlier.
Area forecast discussion, Feb 11, 3:40 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
340 AM CST Sat Feb 11 2017
.DISCUSSION...
High pressure will continue to dominate the Panhandles through
this evening as a cold front is will arrive. Very warm
temperatures will once again occur today, with widespread 80s and
possibly some 90s, we could see another record breaking day. Winds
today will be breezy to windy as a 50-60kt 500mb jet aloft will
be in place for better afternoon mixing. See Fire Weather
Discussion for impact's with these winds.
An open wave trough over the Pacific northwest today will move
across the Rockies; at the same time a cut-off low will break
away from this trough and move across southern California. It will
slowly progress southeast across the US/Mexico boarder over the
weekend. The aforementioned open wave trough will suppress the
high pressure and allow for cold air to move south over the
Panhandles Sunday morning. This will drop temperatures to near
freezing. While this is going on the cut-off low will move closer
and southwest flow will draw up moisture to the forecast area.
Vertical temperature profiles indicate that for the most part near
to sub freezing temperatures should extend from the surface to
the dendrite growth zone for snow potential. This should start on
Sunday night, but as we warm up Monday mid to late morning, expect
a rain and snow mix to occur. Temperatures are expected to fall
back to freezing, or slightly below, on Monday night into Tuesday.
This will allow for another chance of snow.
As the low continues its slow progression the southern Texas
Panhandles could see a decent fetch of moisture over the Monday
and Tuesday time period. Current 48 hour QPF estimates are around
a half to three quarters of an inch of liquid to the south, with
the amounts decreasing to the north to around a quarter of an inch
across the Oklahoma Panhandle. These amounts are forecasted to
start off as snow and gradually transition to rain with a
possibility of snow once again across the southern Texas Panhandle
on Tuesday, due to wrap around return flow on the back side of
the low. Again as stated previously these precipitation types are
subject to change with just a slight shift in the vertical
temperature profiles.
Snow amounts...This is still highly uncertain, as the slightest
shift in guidance could alter all precipitation types. But the
current forecast suggests due to a near freezing surface wetbulb,
that the snow to liquid ratio would be about a 10:1 ratio. Then
the transition period of a rain snow mix would be 50 percent of
the 10:1 ratio. Therefore, 24 hour snow amounts on Monday for the
southern Texas Panhandle range from 1.5-2.5" and the areas in the
central and northern Texas Panhandle range from 0.5-1.5".
Residual snow amounts on Tuesday should only amount to a half an
inch across the southern Texas Panhandle and currently no
precipitation forecast for the central and north areas.
By Tuesday night the low will exit to the east and high pressure
will return with temperatures climbing back into the mid 60s to
low 70s by the end of the work week. .
Weber
&&
.FIRE WEATHER...
Winds will be stronger today verses yesterday, with speeds in the
15 to 25 mph range. For areas that are not in the Red Flag Warning,
a Fire Danger Statement has been issued.
Another concern will be Saturday night into Sunday morning as a
cold front pushes through the Panhandles. Wind shifts will be out
of the north, and although relative humidities will recover as
temperatures plummet, 20 to 30 mph winds could pose a problem for
any large wildfires.
Weber
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 85 39 46 30 35 / 0 5 10 60 80
Beaver OK 86 35 49 28 42 / 0 10 10 60 50
Boise City OK 81 34 45 26 45 / 0 10 10 60 40
Borger TX 85 40 49 33 39 / 0 5 10 40 70
Boys Ranch TX 85 39 48 29 38 / 0 10 10 60 80
Canyon TX 85 40 47 30 34 / 0 5 10 60 80
Clarendon TX 89 43 49 31 37 / 0 5 10 30 80
Dalhart TX 84 39 46 29 41 / 0 10 10 60 60
Guymon OK 85 37 48 29 42 / 0 10 10 60 50
Hereford TX 85 41 48 31 37 / 0 5 10 60 80
Lipscomb TX 87 38 49 32 41 / 0 5 10 30 60
Pampa TX 86 38 47 31 37 / 0 5 10 30 70
Shamrock TX 90 43 51 33 39 / 0 5 10 30 80
Wellington TX 91 45 53 33 41 / 0 0 10 30 80
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from noon today to 7 PM CST this evening for
the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hutchinson...
Moore...Oldham...Potter...Randall...Roberts...Sherman.
OK...Red Flag Warning from noon today to 7 PM CST this evening for
the following zones: Cimarron...Texas.
&&
89/89Hazardous weather outlook, Feb 11, 3:41 AM CST, 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 341 AM CST Sat Feb 11 2017 OKZ001>003-TXZ001>020-112145- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 341 AM CST Sat Feb 11 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Critical Fire Weather conditions are expected across portions of the Texas and Oklahoma Panhandles due to dry conditions and breezy to windy conditions. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold front is expected Saturday night with winds shifting out of the north and could be an issue for any large fires that exist. Monday and Tuesday...A rain and snow mix of precipitation is expected. Some areas may see moderate rain and or snow falling at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Feb 11, 3:42 AM CST, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 342 AM CST Sat Feb 11 2017 OKZ001>003-TXZ001>020-112300- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 342 AM CST Sat Feb 11 2017 ...Wintry Precipitation Possible Sunday Night through Tuesday Night... A cold front will push southward across the Texas and Oklahoma Panhandles late Saturday night which will help bring much colder temperatures ahead of an incoming upper level low. As this upper low progresses eastward towards the region, increasing moisture will arrive to the area starting Sunday and continuing through Tuesday and Tuesday night. Precipitation will initially fall in the form of snow Sunday night throughout the region, so please be careful during the commute Monday morning. After this initial period of snow Sunday night into Monday morning, all of the Panhandles should rise above freezing Monday afternoon changing the precipitation over to rain. The possibility exists for a transition period for freezing rain or sleet Monday before the changeover to rain. Temperatures are forecast to fall near or below freezing Monday night for most of the Panhandles which will allow for the rain to mix with or change back over to snow. The wintry precipitation should then change back over to rain again Tuesday before ending Tuesday night. The main winter precipitation type Sunday night into Monday morning may fall as snow with up to an inch or two possible. However, periods of freezing rain or sleet may also occur Monday. Stay tuned to the latest forecast as we continue to assess the incoming winter storm.
Nearby
Red Flag Warnings in Texas, 2017Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.